Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Can Valsartan Hydrochlorothiazide be taken safely by someone with hypertension?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 3359 Questions
Question
My Physician recently prescribed a blood pressure medication called Valsartn HCT 160/25 for me. I read of possible eyesight side effects. Do you happen to know if this drug has a relatively safe history and what are the chances of developing eye/vision issues? Common, uncommon, rare etc. Should I cut them in half to start? Thank you.
Posted Wed, 11 Jan 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 23 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that eye problems are a very rare adverse effect of this drug.

More common adverse effects are low blood pressure, hyperkalemia, headache, nausea, dizziness and allergic reactions.

Anyway, I would recommend starting in a lower dose( half a tablet) for one week and then increase the dose to one tablet in order to avoid possible adverse effects and have a better toleration.

Hope to have been helpful!

Kind regards,

Dr.Iliri
Above answer was peer-reviewed by
 
Follow-up: Can Valsartan Hydrochlorothiazide be taken safely by someone with hypertension? 1 hour later
Thank you very much for your input. I will take your advice and begin with the 1/2 tablet.

Thanks again,
XXXXXXX
 
 
Answered by Dr. Ilir Sharka 42 minutes later
Brief Answer:
You are welcome!

Detailed Answer:
Dear XXXXXXX

I am glad to have been helpful to you!

Wishing all the best,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor